Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 148, NWS Albany, NY

August 1, 2011Dutchess County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 1, 2011, 5:30 PM EDT for Dutchess County, New York. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2011, 5:30 PM EDT (21:30 UTC)
Expired
Aug 1, 2011, 6:01 PM EDT
In force
31 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Dutchess County, NY

What was reported inside it

TimeReportWhereRemark
Aug 1, 5:31 PM EDTHAIL 1.75Stormville, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
529 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

901 
WUUS51 KALY 012130
SVRALY
NYC027-012230-
/O.NEW.KALY.SV.W.0148.110801T2130Z-110801T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
530 PM EDT MON AUG 1 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 630 PM EDT

* AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HOPEWELL JUNCTION...OR 7 MILES WEST OF PAWLING...AND MOVING
  SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   PAWLING BY 535 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

THIS WARNING REPLACES THE PREVIOUS WARNING FOR THE COUNTY.

&&

LAT...LON 4149 7382 4162 7390 4165 7367 4153 7355
TIME...MOT...LOC 2130Z 324DEG 18KT 4154 7372

$$
2 follow-up statements
159 
WWUS51 KALY 012146
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
546 PM EDT MON AUG 1 2011

NYC027-012230-
/O.CON.KALY.SV.W.0148.000000T0000Z-110801T2230Z/
DUTCHESS NY-
546 PM EDT MON AUG 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTH CENTRAL DUTCHESS COUNTY...

AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PECKSVILLE...OR NEAR LAKE CARMEL...MOVING SOUTHEAST AT
25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4156 7385 4160 7362 4153 7355 4149 7382
TIME...MOT...LOC 2146Z 323DEG 22KT 4151 7368

$$
428 
WWUS51 KALY 012201
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
601 PM EDT MON AUG 1 2011

NYC027-012212-
/O.CAN.KALY.SV.W.0148.000000T0000Z-110801T2230Z/
DUTCHESS NY-
601 PM EDT MON AUG 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DUTCHESS COUNTY
IS CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4156 7385 4160 7362 4153 7355 4149 7382
TIME...MOT...LOC 2202Z 323DEG 22KT 4143 7360

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 5:10 PM EDT, 20 minutes earlier.

Area forecast discussion, Aug 1, 5:10 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
510 PM EDT MON AUG 1 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE OFFSHORE TONIGHT AS A NARROW RIDGE OF
HIGH PRESSURE BUILDS INTO THE REGION. FOR TUESDAY INTO
WEDNESDAY...OUR REGION WILL BE SANDWICHED BETWEEN LOW PRESSURE
MOVING ACROSS THE MID ATLANTIC STATES AND A STORM IN THE GULF OF
MAINE. A MUCH LARGE AREA OF HIGH PRESSURE WILL BUILD FROM THE GREAT
LAKES TO THE EASTERN SEABOARD FOR THURSDAY AND FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 445 PM...BASED OF CURRENT RADAR TRENDS...THE POTENTIAL FOR
SCATTERED SEVERE CONVECTION WILL CONTINUE OVER THE SOUTHERN 3
COUNTIES OF THE FORECAST AREA (ULSTER...DUTCHESS AND LITCHFIELD)
THROUGH ABOUT 630 PM. OTHERWISE...HIGH PRESSURE WILL BE BUILDING IN
TONIGHT WITH DRIER AND MORE STABLE AIR MOVING IN. AFTER 02Z THIS
EVENING...NO ADDITIONAL PCPN IS FORECAST IN ANY PART OF THE FORECAST
AREA FOR THE REST OF THE NIGHT...WITH SKIES MAINLY CLEAR. LOWS
TONIGHT WILL BE IN THE 50S TO LOWER 60S.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
THE RIDGE OF HIGH PRESSURE WILL BECOME VERY NARROW ON TUESDAY AS THE
REGION BECOMES SANDWICHED BETWEEN AN UPPER LOW DROPPING SOUTHEAST
THROUGH MAINE...AND A SHARP SHORT WAVE TROF MOVING ACROSS THE
NORTHERN GREAT LAKES. THE NEW ENGLAND UPPER LOW MAY COME CLOSE
ENOUGH TO PRODUCE A FEW SHOWERS OVER THE NORTHEAST PART OF THE
FORECAST AREA...SO HAVE FORECAST SLIGHT CHANCE POPS THERE. HIGHS
TUESDAY WILL BE IN THE MID 70S TO THE 80S.

FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THE FLOW AROUND THE
UPPER LOW DROPPING SOUTHEAST OFF THE MAINE COAST AND THEN SLOWLY
MOVING EAST ACROSS NOVA SCOTIA DURING THIS PERIOD...WILL HELP TURN
THE UPSTREAM SHORT WAVE TROF TO THE SOUTHEAST...WITH MOST...IF NOT
ALL OF THE PCPN ASSOCIATED WITH IT PASSING BY TO OUR SOUTH AND
SOUTHWEST.

HAVE FORECAST CLOUDS TO INCREASE TUESDAY NIGHT...WITH POPS SLOWLY
INCREASING LATE AT NIGHT OVER THE SOUTHWEST. BY WEDNESDAY HAVE
FORECAST DRY OVER THE NORTHEAST THIRD OF THE FORECAST AREA...SLIGHT
CHANCE POPS OVER THE CENTRAL THIRD...AND 30 TO 40 PERCENT POPS OVER
THE SOUTHWEST THIRD. EARLY WEDNESDAY NIGHT THE SYSTEM WILL BE MOVING
OUT...WITH ONLY SLIGHT CHANCE TO LOW CHANCE POPS FORECAST DURING THE
EVENING OVER THE SOUTHERN HALF OF THE FORECAST AREA....WITH CLEARING
SKIES EVERYWHERE LATER AT NIGHT.

LOWS TUESDAY NIGHT WILL BE IN THE UPPER 40S TO AROUND 60. HIGHS
WEDNESDAY IN THE MID 70S TO LOWER 80S. LOWS WEDNESDAY NIGHT IN THE
MID 50S TO LOWER 60S.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
500MB UPPER LOW WILL MOVE EAST OF THE GULF OF MAINE AND LEAVE BEHIND
BUILDING HEIGHTS AND SURFACE PRESSURES ACROSS THE REGION FOR
THURSDAY.  THIS SHOULD PROVIDE A TRANQUIL DAY WITH SEASONABLE
TEMPERATURES AS WE MIX DOWN 850MB TEMPS FROM THE MID TEENS CELSIUS
FOR LOW-MID 80S AT THE SURFACE.  THIS RIDGE AXIS WILL CREST OVER OUR
REGION THURSDAY NIGHT WITH LIGHT WINDS AN MOCLR SKIES EXPECTED.
THIS MAY BRING SOME PATCHY VALLEY FOG BUT NOT WORTH MENTIONING IN
THE GRIDS AT THIS TIME.

BY FRIDAY...THE RIDGE AXIS FLATTENS OUT A BIT AS AN UPPER LEVEL WAVE
THAT ORIGINATES FROM THE FRONT RANGE OF THE ROCKIES IN COLORADO
/LIKELY CONVECTIVELY INDUCED/  TRACKS ACROSS THE MID-UPPER
MISSISSIPPI RIVER VALLEY.  GLOBAL MODELS NATURALLY DIFFER ON
PLACEMENT AND MOVEMENT OF THIS FEATURE SO THIS WILL KEEP THE WEATHER
QUIET FOR THE END OF THIS WEEK WITH SLIGHTLY ABOVE SEASONABLE
TEMPERATURES.

THE CHANCES FOR SHOWER/STORMS DOES INCREASE FOR THIS FIRST WEEKEND
OF AUGUST AS THAT AFOREMENTIONED WAVE TRACKS EAST WITHIN THE
CONFINES OF A ZONAL FLOW ALOFT.  SO WE WILL INCREASE THE CLOUDS AND
THOSE POPS/WX ACCORDINGLY FOR SATURDAY.  DUE TO THE EXPECTED CLOUD
COVER...THIS SHOULD RESULT IN SLIGHTLY BELOW TEMPERATURES BUT HIGHER
DEWPOINTS.

DEPENDING ON WHICH BOUNDARIES REMAIN UPSTREAM AND ANY ASSOCIATED
WAVE WITHIN A DEVELOPING WEST-NORTHWEST FLOW PATTERN ACROSS THE
NORTHEAST...WE WILL KEEP SLIGHT CHANCE POPS IN FOR SUNDAY.

OVERALL...TEMPERATURES WILL BE AROUND NORMAL...WITH SLIGHTLY WARMER
THAN NORMAL MIN TEMPS OVERNIGHT.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
ISOLATED CONVECTION SOUTH AND EAST OF KALB WILL CONTINUE MOVING
SOUTHEAST. ACKNOWLEDGING VCSH AT KALB THROUGH 21Z. ALSO INDICATING
VCSH AT KPOU THROUGH 22Z. KGFL SHOULD STAY VFR WITH THE THREAT OF
ANY ISOLATED SHOWERS AND STORMS WELL SOUTH AND EAST OF KGFL. IN
THE VICINITY OF SHOWERS AND THUNDERSTORMS AROUND KALB AND KPOU...
A BRIEF CEILING AROUND 3500 FEET COULD DEVELOP...BUT PREVAILING
CEILINGS SHOULD BE 7000 FEET OR HIGHER. ISOLATED SHOWERS AND
STORMS SHOULD EXIT BY 22Z...AND VFR CONDITIONS SHOULD PREVAIL MOST
OF THE EVENING. FOG COULD FORM AT KPOU AND KGFL AFTER MIDNIGHT...
AND SHOULD LIFT BY 11Z. VFR CONDITIONS SHOULD PREVAIL AFTER 11Z.

SOUTH WINDS AT AROUND 10 KT SHOULD BECOME WEST TO NORTHWEST THIS
AFTERNOON...WITH BRIEF GUSTS TO 15 KT AROUND KALB BEFORE SUNSET.
WINDS WILL DIMINISH TO LIGHT AND VARIABLE LESS THAN 5 KT TONIGHT.
WINDS WILL BECOME NORTHWEST AT LESS THAN 10 KT TOMORROW.

OUTLOOK...
TUE...VFR. NO SIG WX.
WED-SAT...VFR/MVFR. CHC RW/TRW.

&&

.FIRE WEATHER...
A WEAK COLD FRONT WILL MOVE OFFSHORE TONIGHT AS A NARROW RIDGE OF
HIGH PRESSURE BUILDS INTO THE REGION. FOR TUESDAY INTO
WEDNESDAY...OUR REGION WILL BE SANDWICHED BETWEEN LOW PRESSURE
MOVING ACROSS THE MID ATLANTIC STATES AND A STORM IN THE GULF OF
MAINE. A MUCH LARGE AREA OF HIGH PRESSURE WILL BUILD FROM THE GREAT
LAKES TO THE EASTERN SEABOARD FOR THURSDAY AND FRIDAY.

RELATIVE HUMIDITIES WILL RECOVER TO BETWEEN 85 AND 100 PERCENT
TONIGHT...AND DROP TO BETWEEN 35 AND 50 PERCENT ON TUESDAY.

WESTERLY WINDS AT 10 TO 20 MPH EARLY THIS EVENING WILL BECOME LIGHT
AND VARIABLE LATER TONIGHT. ON TUESDAY WINDS WILL BE NORTHWEST AT 10
TO 15 TUESDAY AFTERNOON...WITH GUSTS UP TO 25 MPH.

&&

.HYDROLOGY...
LOCALIZED TORRENTIAL DOWNPOURS OVER THE EXTREME SOUTHEAST PART OF
THE FORECAST AREA COULD CAUSE SOME URBAN AND SMALL STREAM HYDRO
PROBLEMS THROUGH EARLY THIS EVENING...OTHERWISE NO HYDRO PROBLEMS
EXPECTED FOR THE REST OF THE WEEK. IT NOW APPEARS THAT LOW PRESSURE
WITH HEAVY RAIN WILL LIKELY PASS TO THE SOUTHWEST OF THE FORECAST ON
WEDNESDAY...WITH ONLY LIGHT AMOUNTS OF RAIN POSSIBLE OVER THE
SOUTHERN PART OF THE REGION. HIGH PRESSURE WITH MORE DRY WEATHER
WILL BUILD IN FOR THURSDAY AND FRIDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...GJM
NEAR TERM...GJM
SHORT TERM...GJM
LONG TERM...BGM
AVIATION...NAS
FIRE WEATHER...GJM
HYDROLOGY...GJM
Hazardous weather outlook, Aug 1, 5:17 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
517 PM EDT MON AUG 1 2011

MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-082>084-VTZ013>015-
021100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
517 PM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST
CENTRAL NEW YORK EXCEPT FOR THE MID HUDSON VALLEY...AND FOR SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-NYZ064>066-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-
517 PM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
THE MID HUDSON VALLEY OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WITH UP TO GOLF BALL SIZE HAIL ARE POSSIBLE
UNTIL AROUND 630 PM. THE STORMS WILL MOVE FROM NORTHWEST TO
SOUTHEAST AT 20 TO 25 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 1, 4:49 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
449 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             5 NNW TERRYVILLE        41.75N 73.04W
08/01/2011  E1.00 INCH       LITCHFIELD         CT   PUBLIC

&&

ROKEEFE
Local storm report, Aug 1, 4:50 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
450 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             5 NNW TERRYVILLE        41.75N 73.04W
08/01/2011  E1.00 INCH       LITCHFIELD         CT   PUBLIC

&&

ROKEEFE
Local storm report, Aug 1, 5:13 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
513 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             LAGRANGEVILLE           41.65N 73.76W
08/01/2011  M1.00 INCH       DUTCHESS           NY   TRAINED SPOTTER

&&

ROKEEFE
Special weather statement, Aug 1, 5:14 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
514 PM EDT MON AUG 1 2011

CTZ001-013-012215-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
514 PM EDT MON AUG 1 2011

...A STRONG THUNDERSTORM IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
LITCHFIELD...OR ABOUT 12 MILES NORTHEAST OF NEW MILFORD...AND MOVING
SOUTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
THOMASTON BY 530 PM EDT
OAKVILLE AND 6 MILES SOUTHWEST OF TERRYVILLE BY 540 PM EDT

LAT...LON 4168 7342 4185 7330 4171 7299 4164 7298
      4162 7302 4161 7302 4161 7304 4159 7305
      4156 7310 4155 7315 4152 7316
TIME...MOT...LOC 2114Z 303DEG 17KT 4167 7321
Local storm report, Aug 1, 5:15 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
515 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             HYDE PARK               41.78N 73.93W
08/01/2011  E1.00 INCH       DUTCHESS           NY   PUBLIC

&&

ROKEEFE
Local storm report, Aug 1, 5:26 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
526 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             5 ENE POUGHKEEPSIE      41.73N 73.83W
08/01/2011  E1.50 INCH       DUTCHESS           NY   PUBLIC

&&

ROKEEFE

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 10:00 AM EDTSpecial Weather StatementALYUlster60 min
Aug 1, 12:23 PM EDTSpecial Weather StatementALYMontgomery67 min
Aug 1, 1:04 PM EDTSpecial Weather StatementALYAlbany56 min
Aug 1, 1:16 PM EDTSpecial Weather StatementALYColumbia59 min
Aug 1, 2:46 PM EDTSevere Thunderstorm WarningALYColumbia, Greene59 min
Aug 1, 3:04 PM EDTSpecial Weather StatementALYGreene26 min
Aug 1, 3:31 PM EDTAreal Flood AdvisoryALYColumbia, Greene2 hr
Aug 1, 3:38 PM EDTSevere Thunderstorm WarningALYColumbia, Greene, Ulster52 min
Aug 1, 4:25 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster65 min
Aug 1, 4:25 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess21 min
Aug 1, 4:41 PM EDTSpecial Weather StatementALYUlster34 min
Aug 1, 4:54 PM EDTSevere Thunderstorm WarningALYUlster23 min
Aug 1, 5:48 PM EDTAreal Flood AdvisoryALYDutchess3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.